Alert archive / Connecticut / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 40, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 30, 2009, 8:42 PM EDT for Capitol Planning Region, Connecticut; Hampden County, Hampshire County, Massachusetts. It was in force for 33 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2009, 8:42 PM EDT (00:42 UTC)
- Expired
- Jun 30, 2009, 9:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Capitol Planning Region, CT, Hampden County, MA, Hampshire County, MA
The radar
The Boston radar (KBOX), 101 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 8:50 PM EDT | TSTM WND DMG | Stafford, CT | TREE DOWN BLOCKING GULF ROAD |
| Jun 30, 9:13 PM EDT | TSTM WND DMG | Monson, MA | TREE BLOCKING THAYER ROAD |
| Jun 30, 9:14 PM EDT | TSTM WND DMG | Palmer, MA | BARNESVILLE SECTION - POWER LINES DOWN ON MAIN AND DEPOT STREETS |
| Jun 30, 9:20 PM EDT | TSTM WND DMG | Palmer, MA | TREES AND WIRES DOWN ON BRETON STREET |
| Jun 30, 9:24 PM EDT | TSTM WND DMG | Palmer, MA | TREE DOWN MOUNT DUMPLIN ROAD TREE AND WIRES DOWN KNOX STREET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 010042
SVRBOX
CTC003-013-MAC013-015-010115-
/O.NEW.KBOX.SV.W.0040.090701T0042Z-090701T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
842 PM EDT TUE JUN 30 2009
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HARTFORD COUNTY IN NORTHERN CONNECTICUT...
THIS INCLUDES THE CITY OF WINDSOR LOCKS...
NORTHWESTERN TOLLAND COUNTY IN NORTHERN CONNECTICUT...
THIS INCLUDES THE CITY OF VERNON...
EASTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
THIS INCLUDES THE CITY OF SPRINGFIELD...
SOUTHEASTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
* UNTIL 915 PM EDT
* AT 842 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ELLINGTON...OR 7 MILES EAST OF WINDSOR LOCKS...AND MOVING NORTHEAST
AT 30 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE... ENFIELD...SOMERS...
LONGMEADOW...EAST LONGMEADOW...STAFFORD...HAMPDEN...WILBRAHAM...
WALES...PALMER...MONSON...LUDLOW...HOLLAND...BRIMFIELD AND
BELCHERTOWN
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...IN
ADDITION TO DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO
INDOORS NOW AND STAY AWAY FROM WINDOWS. MINOR POOR DRAINAGE FLOODING
IS ALSO EXPECTED. DRIVERS SHOULD AVOID FLOODED ROADWAYS.
LAT...LON 4230 7244 4220 7226 4218 7226 4215 7218
4212 7214 4206 7214 4181 7249 4191 7269
TIME...MOT...LOC 0042Z 215DEG 24KT 4191 7253
$$
KJC1 follow-up statement
000
WWUS51 KBOX 010058
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
858 PM EDT TUE JUN 30 2009
CTC003-010108-
/O.CAN.KBOX.SV.W.0040.000000T0000Z-090701T0115Z/
HARTFORD CT-
858 PM EDT TUE JUN 30 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARTFORD COUNTY
IS CANCELLED...
LAT...LON 4192 7239 4199 7250 4203 7251 4203 7257
4205 7260 4230 7244 4220 7226 4218 7226
4212 7214 4206 7214
TIME...MOT...LOC 0058Z 215DEG 24KT 4200 7245
$$
CTC013-MAC013-015-010115-
/O.CON.KBOX.SV.W.0040.000000T0000Z-090701T0115Z/
TOLLAND CT-HAMPSHIRE MA-HAMPDEN MA-
858 PM EDT TUE JUN 30 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR EASTERN HAMPDEN...SOUTHEASTERN HAMPSHIRE AND NORTHWESTERN TOLLAND
COUNTIES...
AT 900 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SOMERS...OR 9 MILES SOUTHEAST OF SPRINGFIELD...MOVING
NORTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAST
LONGMEADOW...STAFFORD...HAMPDEN...WILBRAHAM...WALES...PALMER...
MONSON...LUDLOW...HOLLAND...BRIMFIELD AND BELCHERTOWN
LAT...LON 4192 7239 4199 7250 4203 7251 4203 7257
4205 7260 4230 7244 4220 7226 4218 7226
4212 7214 4206 7214
TIME...MOT...LOC 0058Z 215DEG 24KT 4200 7245
$$
KJCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 5:06 PM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 30, 5:06 PM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 506 PM EDT TUE JUN 30 2009 .SYNOPSIS... LOW PRESSURE OVER THE EASTERN GREAT LAKES AND ITS ASSOCIATED COLD FRONT WILL RESULT IN COOLER AND UNSETTLED WEATHER THROUGH AT LEAST THURSDAY. THIS LOW WILL LIFT NORTHWARD BY FRIDAY BUT ANOTHER UPPER LOW WILL DROP SOUTHWARD FROM CANADA DURING THE WEEKEND AND EARLY NEXT WEEK CONTINUING THE THREAT OF SCATTERED SHOWERS AND THUNDERSTORMS. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... CONVECTION THIS EVENING IS CHANGING FROM DEVELOPING WITHIN THE NW PART OF THE CWA MOVING N TO ADVECTING NEWD FROM E NYS WITH DYING CONVECTION CROSSING INTO THE FAR W PART OF THE CWA AS HWO TIMED. DO NOT THINK ANYTHING MAJOR BUT ISO SVR POSS...PRIMARILY E SLOPES OF THE BERKS. OTRW...STRATUS PREVAILING CC BAY GHG-BOS-ORH-AFN NEWD THRU WED MORNING. THAT RAPIDLY DEVELOPS NWWD DURING THE NIGHT. MIST/DRIZZLE SHOULD DEVELOP ALONG PARTS OF THE COAST OVERNIGHT WITH CLEAR SKIES ABOVE THE STRATUS WITH NE SFC WIND BENEATH A SE BL WIND. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... WEDNESDAY...CONTINUED BROAD COLD POOL ALOFT AND SURFACE HEATING WILL CAUSE DESTABILIZATION ONCE AGAIN...LEADING TO MORE SHOWERS AND THUNDERSTORMS. MAIN AREA OF FOCUS SHOULD BE CT RVR WEST DURING THE AFTN/EVE. CONFIDENCE ON SHOWERS IN E MASS AND RI IS BLO AVG AND WE MAY NEED TO TRIM THE POPS IN FUTURE ISSUANCES... THO IT COULD BE WET IN THE MORNING ALONG THE COAST DUE TO DRIZZLE. WED NIGHT...COLD POOL ALOFT MAY KEEP CONVECTION GOING DURING THE NIGHT OR ALLOW IT TO SPROUT FURTHER E IN THE CWA PER WAA BENEATH E EDGE OF THE COOL POOL ALOFT. POPS BOTH PERIODS ARE 09Z SREF WITH SOME SMALL ADJUSTMENTS. TEMPS ARE RGEM/GFS BLEND WITH DOWNWARD ADJUSTMENT BOS-BVY REGION WED AFTN. WINDS ARE MOSTLY NAM OR MET NAM SINCE I BLV THE NAM BL WINDS ARE A BETTER FCST THAN THE 12Z GFS. THEY CERTAINLY WERE TODAY. && .LONG TERM /THURSDAY THROUGH TUESDAY/... PERSISTENT LONGWAVE TROF OVER GREAT LAKES AND NE WILL MAINTAIN UNSETTLED WX PATTERN WITH MOSTLY BELOW NORMAL TEMPS ACROSS NEW ENG THROUGH THE EXTENDED PERIOD. INITIAL MID LEVEL LOW OVER THE LAKES EARLY IN THE PERIOD WILL EXIT THE REGION LATE FRI/SAT BUT ANOTHER VORTEX DROPPING SWD FROM EASTERN CANADA WILL RESULT IN REAMPLIFICATION OF THE LONGWAVE TROF THIS WEEKEND INTO EARLY NEXT WEEK. THERE ARE DIFFERENCES IN THE MED RANGE GUIDANCE REGARDING THE AMPLITUDE AND PLACEMENT OF THE MID LEVEL LOW BUT MEAN TROF LOOKS TO BE IN THE NE THROUGH MON WITH GEFS MEAN INDICATING 500 MB HEIGHTS 1-2SD BELOW NORMAL. THU...MID LEVEL LOW OVER THE LAKES WITH OCCLUSION AND POSSIBLE WEAK SFC WAVE MOVING EAST INTO SNE. IT LOOKS LIKE WARM FRONT WILL STAY SOUTH OF THE COAST. WITH DEEP MOISTURE IN PLACE AND LEFT EXIT REGION OF UPPER JET EXPECT SHOWERS AND SCT TSTMS TO BE MORE WIDESPREAD ACROSS THE REGION SO POPS WERE INCREASED TO LIKELY OR CATEGORICAL WITH HIGHEST POPS W ZONES CLOSEST TO MID LEVEL LOW. CLOUDS AND SHOWERS SHOULD LIMIT SFC INSTABILITY SO NOT CONFIDENT ON SEVERE WEATHER. MAV TEMPS LOOKED TOO WARM SO WE USED A MAV/MET BLEND TO GIVE WEIGHT TO COOLER MET GUIDANCE. TEMPS AVERAGE 5 TO 10 DEGREES BELOW NORMAL. THE FRONT PUSHES EAST ACROSS SNE THU NIGHT. LINGERING SHOWERS/TSTMS POSSIBLE IN THE EVENING THEN GENERALLY DRY OVERNIGHT. FRI...MID LEVEL LOW BEGINS TO LIFT NORTHWARD BUT COLD POOL ALOFT LINGERS ACROSS THE REGION WITH 500 MB TEMPS -14C. THIS INSTABILITY WILL LIKELY RESULT IN SCT SHOWERS/TSTMS DEVELOPING ESPECIALLY DURING THE AFTERNOON. TEMPS NEAR OR SLIGHTLY BELOW NORMAL. SAT...NEXT MID LEVEL LOW WILL BE DROPPING SWD FROM ONTARIO. INSTABILITY INCREASES DURING THE AFTERNOON IN THE INTERIOR WHERE BEST CHC OF CONVECTION WILL BE LATE IN THE DAY. THINK THE COASTAL PLAIN REMAINS DRY ON SAT. STRONG MID LEVEL JET ROUNDING THE BASE OF THE TROF MOVES INTO THE REGION LATE SAT SO POTENTIAL FOR STRONG TO SEVERE STORMS IF INSTABILITY IS REALIZED. NEAR SEASONABLE TEMPS EXPECTED. SUN-MON...MODELS DIFFER ON TIMING LOCATION AND AMPLITUDE OF MID LEVEL LOW. GFS/ECMWF MUCH MORE AMPLIFIED THAN GGEM/UKMET WITH TROF AXIS OVER THE NE WHILE UKMET/GGEM FURTHER EAST AND LESS AMPLIFIED. FOLLOWED GEFS MEAN SOLUTION AND WILL HAVE LOW CHC POPS DURING THIS PERIOD BUT IT COULD BE WARMER AND DRIER THAN FORECAST INDICATES IF UKMET/GGEM ARE CORRECT. FORECAST CONFIDENCE IS LOW. TUE...GFS STILL HAS MEAN TROF ACROSS THE REGION BUT GEFS MEAN NOT SUPPORTIVE WITH TROF AXIS WELL TO THE EAST AND NW FLOW SO WE WENT WITH DRY FORECAST. && .AVIATION /21Z TUESDAY THROUGH SUNDAY/... TONIGHT...TAFS POSTED AS BEST AS WE COULD DETERMINISTICALLY PREDICT. HOWEVER...WOULD ADD PROBABILISTICALLY THAT I THINK LOWER CIGS ARE ULTIMATELY THE MORE PROBABLE OUTCOME THROUGH 16Z WEDNESDAY. SREF PROBS DOESNT SEEM TO BE THAT USEFUL. THAT MEANS IFR CONDS ALONG THE COAST EXPAND INLAND DURING THE NIGHT WITH CLEAR SKIES ABOVE UNTIL CONVECTIVE DEBRIS CLOUDS ARRIVES OVERNIGHT. WED AFTN...CONFIDENCE LOW. SHOULD BE VFR CIGS WITH BIG TSTMS CT RVR VALLEY WESTWARD WHILE ALONG THE COAST THE IFR ST/FOG THINS TO VFR. WED NIGHT...CONDS LOWER DURING THE NIGHT TO IFR CONDS IN ST/FOG SCT SHOWERS AND TSTMS. OUTLOOK /THURSDAY THROUGH SUNDAY/... THURSDAY...MVFR IN SHOWERS AND SCATTERED THUNDERSTORMS. AREAS OF IFR POSSIBLE IN THE MORNING IN ST/FOG. FRIDAY...MAINLY VFR...BUT SCT SHOWERS/TSTMS POSSIBLE ESPECIALLY IN THE AFTERNOON WHICH COULD BRIEFLY LOWER CONDITIONS TO MVFR. SATURDAY...MAINLY VFR. SCATTERED MVFR CIGS/VSBYS IN SCATTERED LATE DAY SHOWERS AND THUNDERSTORMS...MAINLY INTERIOR. SUNDAY...MAINLY VFR. && .MARINE... TONIGHT...LOW VISIBILITIES IN FOG AFTER MIDNIGHT. OTHERWISE WINDS AND SEAS EXPECTED TO REMAIN BELOW SCA CRITERIA. WEDNESDAY...LIGHT SOUTHERLY SWELL CONTINUES LESS THAN 4 FT. WINDS REMAIN LIGHT. LOW VISIBILITIES IN FOG PATCHES DURING THE MORNING. WEDNESDAY NIGHT...AREAS OF FOG...SOME LOCALLY DENSE FOG POSSIBLE AS HUMID AIR MOVES ACROSS THE WATERS. OUTLOOK /THURSDAY THROUGH SUNDAY/... WINDS GENERALLY BELOW SCA THROUGH THE PERIOD ALTHOUGH A BRIEF PERIOD OF SW WIND GUSTS APPROACHING 25 KT IS POSSIBLE ON FRI. SEAS UP TO 5 FT OVER THE OUTER SOUTHERN WATERS THU THROUGH SAT. && .CLIMATE... PRELIMINARY DATA... BOSTON LOGAN INTERNATIONAL AIRPORT AVERAGE JUNE 2009 TEMPERATURE 63.4F THROUGH JUNE 29TH CURRENTLY IS THE 7TH COOLEST JUNE AVERAGE. BOSTON PROJECTED JUNE 2009 AVERAGE TEMPERATURE THROUGH JUNE 30TH SHOULD BE NEAR THE 7TH COOLEST JUNE ON RECORD. THE 6TH COOLEST JUNE IS 63.3F IN 1982 AND THE 7TH COOLEST JUNE IS 63.6F IN 1948...8TH COOLEST IS 63.9 DEGREES IN 1958...1918 AND 1915. WE SPOT CHECKED THE AVG MAX TEMP AT BOSTON FOR THE MONTH AND IT APPEARS THIS IS THE SECOND COLD AVG HIGH TEMP SINCE 1872... 1903 IS THE RECORD. 15 DAYS OF MEASURABLE PRECIPITATION 0.01 OR MORE HAVE OCCURRED THROUGH JUNE 29 2009. THIS TIES 2006 AND 2002. THE RECORD NUMBER OF DAYS WITH MEASURABLE PRECIPITATION FOR ANY JUNE IS 18 DAYS SET IN 1942. OFFICIAL RECORDS HAVE BEEN KEPT IN BOSTON SINCE 1872. PROVIDENCE TF GREEN AIRPORT AVERAGE JUNE 2009 TEMPERATURE 64.2F THROUGH JUNE 29TH IS TIED FOR 8TH COOLEST JUNE ON RECORD. PROVIDENCE PROJECTED JUNE 2009 AVERAGE TEMPERATURE THROUGH JUNE 30TH SHOULD NEARLY TIE THE 9TH COOLEST JUNE ON RECORD. THE 8TH COOLEST JUNE ON RECORD IS 64.2 DEGREES IN 1928 AND THE 9TH COOLEST JUNE ON RECORD IS 64.4F IN 1927 AND 1902. THE 10TH COOLEST JUNE IS 64.5 DEGREES IN 1980 16 DAYS OF MEASURABLE PRECIPITATION 0.01 OR MORE HAVE OCCURRED THROUGH JUNE 29 2009. THIS TIES JUNE 2006 AND JUNE 2002. THE RECORD NUMBER OF DAYS WITH MEASURABLE PRECIPITATION FOR ANY JUNE IS 17 DAYS SET IN 2006 1989 AND 1968. THE MAX TEMP OF 81 AT PVD LOOKS LIKE IT WILL GO INTO THE BOOKS AS EQUALING THE COLDEST EVER MAX TEMP FOR JUNE FIRST SET IN 1982. OFFICIAL RECORDS HAVE BEEN KEPT IN PROVIDENCE SINCE 1905. HARTFORD AVERAGE JUNE 2009 TEMPERATURE 66.1F THROUGH JUNE 29TH IS OUTSIDE THE TOP TEN COOLEST JUNES. HARTFORD PROJECTED JUNE 2009 AVERAGE TEMPERATURE SHOULD BE OUTSIDE TOP TEN COOLEST JUNES. THE TENTH COOLEST JUNE IS 66.0 DEGREES IN 1915. MONTHLY PRECIPITATION THROUGH JUNE 29 2009 HAS TOTALED 6.17 INCHES. THE TENTH WETTEST JUNE TOTALED 6.65 INCHES IN 1989 AND 1968. 17 DAYS OF MEASURABLE PRECIPITATION 0.01 OR MORE HAVE OCCURRED THROUGH JUNE 29 2009. THE RECORD NUMBER OF DAYS WITH MEASURABLE PRECIPITATION FOR ANY JUNE IS 20 DAYS SET IN 1998. OFFICIAL RECORDS HAVE BEEN KEPT IN THE HARTFORD AREA SINCE 1905. WORCESTER AVERAGE JUNE 2009 TEMPERATURE 61.8F THROUGH JUNE 29TH IS CURRENTLY THE 6TH COOLEST JUNE. WORCESTER PROJECTED JUNE 2009 AVERAGE TEMPERATURE SHOULD BE NEAR THE 6TH COOLEST JUNE. 5TH COOLEST JUNE IS CURRENTLY 61.5F IN 1982...1980 AND 1927...6TH COOLEST JUNE IS 62.0F IN 1928 AND 7TH COOLEST JUNE IS 62.2F IN 1972...1968 AND 1948. 19 DAYS OF MEASURABLE PRECIPITATION 0.01 OR MORE HAVE OCCURRED THROUGH JUNE 29 2009. THIS IS CURRENTLY A NEW RECORD FOR JUNE. THIS TOTAL BEATS THE RECORD OF 18 DAYS IN JUNE 2006 1998 1985 1972 1968 1945 AND 1928. GREATEST NUMBER OF MEASURABLE DAYS OF PRECIPITATION FOR ANY MONTH IN WORCESTER IS 21 DAYS IN MAY 1983. MONTHLY PRECIPITATION THROUGH JUNE 29 2009 HAS TOTALED 6.51 INCHES. THE TENTH WETTEST JUNE TOTALED 6.84 INCHES IN 1928. AS PREVIOUSLY MENTIONED 12 CONSECUTIVE DAYS OF PRECIPITATION 6/18 THROUGH 6/29 CURRENTLY FALLS ONE DAY SHORT OF A RECORD. THE STREAK THAT BEGAN ON THE 18TH IS ONE DAY SHORT OF THE 13 CONSECUTIVE DAY ALL TIME RECORD THAT ENDED AUGUST 14 2003 AND ALSO JANUARY 24TH 1995 OFFICIAL RECORDS HAVE BEEN KEPT IN WORCESTER SINCE 1892. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...KJC/DRAG NEAR TERM...DRAG 506 SHORT TERM...DRAG 506 LONG TERM...KJC AVIATION...KJC/DRAG 506 MARINE...KJC/DRAG 506 CLIMATE...STRAUSS/DRAG/CADIMA 506
Hazardous weather outlook, Jun 30, 4:19 PM EDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 419 PM EDT TUE JUN 30 2009 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-011200- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 419 PM EDT TUE JUN 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS IN EASTERN NEW YORK STATE ARE EXPECTED TO ARRIVE ON THE EAST SLOPES OF THE BERKSHIRES AND POSSIBLY WESTERN HILLS OF HARTFORD COUNTY BETWEEN 6 PM AND 10 PM. IN ADDITION TO THE RISK OF LIGHTNING...SOME OF THESE STORMS MAY BE MARGINALLY SEVERE... PRODUCING HAIL AND DAMAGING WINDS AND POOR DRAINAGE FLOODING FROM 1.5 INCHES OF RAIN IN 90 MINUTES. THE AREA AT GREATEST RISK IS WESTERN HAMPSHIRE AND ALL OF FRANKLIN COUNTY IN NORTHWEST MASSACHUSETTS WITH LESS RISK ELSEWHERE IN WESTERN MASSACHUSETTS...NORTHERN CONNECTICUT AND CHESHIRE COUNTY OF SOUTHWEST NEW HAMPSHIRE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED STRONG THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON AND EVENING. SOME OF THESE STORMS MAY BE SEVERE... PRODUCING LARGE HAIL AND DAMAGING WINDS. THE AREA AT GREATEST RISK WOULD IS FROM THE CONNECTICUT RIVER VALLEY WEST TOWARD THE BERKSHIRES AND LITCHFIELD HILLS. SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN DURING THURSDAY AFTERNOON AND EVENING AND AGAIN ON SATURDAY AFTERNOON AND EVENING. THE MAIN RISK WILL BE FROM LIGHTNING....BUT SMALL HAIL AND STRONG WIND GUSTS WILL ALSO BE POSSIBLE. IN ADDITION...THERE IS A LOW RISK OF PATCHY DENSE FOG LATE AT NIGHT AND/OR EARLY MORNING EACH DAY ALONG THE COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-254-255-011200- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 419 PM EDT TUE JUN 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. AREAS OF PATCHY DENSE FOG MAY HAMPER MARINE TRANSPORTATION LATER TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PATCHY DENSE FOG IS POSSIBLE LATE AT NIGHT AND EARLY MORNING EACH DAY THROUGH FRIDAY MORNING. SCATTERED THUNDERSTORMS WITH GUSTY WINDS WILL BE POSSIBLE...MAINLY THURSDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 30, 6:16 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 616 PM EDT TUE JUN 30 2009 MAZ002-003-NHZ011-302245- CHESHIRE NH-EASTERN FRANKLIN MA-WESTERN FRANKLIN MA- 616 PM EDT TUE JUN 30 2009 AT 615 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER BERNARDSTON...OR ABOUT 4 MILES NORTH OF GREENFIELD...MOVING NORTH AT 15 MPH. * SOME LOCATIONS AFFECTED INCLUDE... BERNARDSTON...COLRAIN... NORTHFIELD...LEYDEN AND HINSDALE FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. DO NOT DRIVE THROUGH FLOODED AREAS. RLG
Special weather statement, Jun 30, 6:41 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 641 PM EDT TUE JUN 30 2009 MAZ002-302315- WESTERN FRANKLIN MA- 641 PM EDT TUE JUN 30 2009 AT 641 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER ROWE...OR ABOUT 11 MILES EAST OF NORTH ADAMS...MOVING EAST AT 10 MPH. * SOME LOCATIONS AFFECTED INCLUDE... CHARLEMONT...HEATH AND BUCKLAND FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. DO NOT DRIVE THROUGH FLOODED AREAS. RLG
Special weather statement, Jun 30, 6:58 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 658 PM EDT TUE JUN 30 2009 MAZ002-302345- WESTERN FRANKLIN MA- 658 PM EDT TUE JUN 30 2009 AT 656 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER HEATH...OR ABOUT 13 MILES WEST OF GREENFIELD...MOVING SOUTHEAST AT 15 MPH. * SOME LOCATIONS AFFECTED INCLUDE... BUCKLAND...COLRAIN...ASHFIELD... SHELBURNE AND CONWAY FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. DO NOT DRIVE THROUGH FLOODED AREAS. RLG
Special weather statement, Jun 30, 8:03 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 803 PM EDT TUE JUN 30 2009 MAZ002-003-NHZ011-010045- CHESHIRE NH-EASTERN FRANKLIN MA-WESTERN FRANKLIN MA- 803 PM EDT TUE JUN 30 2009 AT 801 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 10 MILES WEST OF CHESTERFIELD TO 3 MILES SOUTH OF GILL...OR ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF BRATTLEBORO TO 5 MILES EAST OF GREENFIELD...MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS AFFECTED INCLUDE... GILL...HINSDALE...NORTHFIELD... CHESTERFIELD...WINCHESTER...WARWICK...WESTMORELAND...WALPOLE AND RICHMOND FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. KJC
Special weather statement, Jun 30, 8:09 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 809 PM EDT TUE JUN 30 2009 CTZ002-010045- HARTFORD CT- 809 PM EDT TUE JUN 30 2009 AT 806 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 2 MILES NORTHEAST OF BERLIN...OR ABOUT 4 MILES SOUTH OF NEWINGTON...MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS AFFECTED INCLUDE... NEWINGTON...ROCKY HILL... WETHERSFIELD...AVON...WEST HARTFORD...GLASTONBURY...HARTFORD... BLOOMFIELD...EAST HARTFORD...SIMSBURY...SOUTH WINDSOR...WINDSOR... MANCHESTER...EAST WINDSOR...GRANBY...EAST GRANBY AND WINDSOR LOCKS FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. KJC
Local storm report, Jun 30, 8:12 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
812 PM EDT TUE JUN 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM HAIL GREENFIELD 42.59N 72.60W
06/30/2009 M1.00 INCH FRANKLIN MA TRAINED SPOTTER
0746 PM TSTM WND DMG SHELBURNE 42.58N 72.68W
06/30/2009 FRANKLIN MA TRAINED SPOTTER
TREES AND WIRES DOWN
0755 PM HAIL GREENFIELD 42.59N 72.60W
06/30/2009 M1.25 INCH FRANKLIN MA TRAINED SPOTTER
&&
NSTRAUSSThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:14 PM EDT | Areal Flood Advisory | BOX | Capitol Planning Region | 74 min |
| Jun 30, 8:24 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 36 min |
| Jun 30, 8:51 PM EDT | Areal Flood Advisory | BOX | Capitol Planning Region, Northeastern Connecticut Planning Region | 78 min |
| Jul 1, 4:54 AM EDT | Flash Flood Watch | BOX | Capitol Planning Region, Northeastern Connecticut Planning Region | 42 hr |
| Jul 1, 10:57 AM EDT | Areal Flood Advisory | BOX | Northeastern Connecticut Planning Region | 3 hr |
| Jul 1, 1:11 PM EDT | Flash Flood Warning | BOX | Northeastern Connecticut Planning Region | 6 hr |
| Jul 1, 2:09 PM EDT | Areal Flood Warning | BOX | Northeastern Connecticut Planning Region | 3 hr |
| Jun 30, 9:19 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire, Worcester | 26 min |
| Jun 30, 9:42 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Middlesex, Worcester | 33 min |
| Jul 1, 6:25 AM EDT | Special Marine Warning | BOX | 80 min | |
| Jul 1, 10:00 AM EDT | Special Marine Warning | BOX | 45 min | |
| Jul 1, 12:02 PM EDT | Special Marine Warning | BOX | 58 min | |
| Jul 1, 1:00 PM EDT | Special Marine Warning | BOX | 30 min | |
| Jul 1, 1:20 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 25 min |
| Jul 1, 1:52 PM EDT | Special Marine Warning | BOX | 53 min | |
| Jul 1, 3:11 PM EDT | Severe Thunderstorm Warning | BOX | Plymouth | 34 min |
| Jul 1, 4:01 PM EDT | Special Marine Warning | BOX | 44 min | |
| Jul 1, 4:54 PM EDT | Special Marine Warning | BOX | 36 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2009Severe Thunderstorm Warnings in Massachusetts, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.